MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST LT 03.57.024 MUST LT 15MM SHORT - PEDICLE SCREW 6X40 CANN; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA MUST LT 03.57.024 MUST LT 15MM SHORT - PEDICLE SCREW 6X40 CANN; SPINE PEDICLE SCREW
Model Number 03.57.024
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2021: lot 2024304: 70 items manufactured and released on 06-apr-2021.Expiration date: 2026-03-23.No anomalies found related to the problem.To date, 12 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: 1,5 months after 1-level primary lumbar stabilization surgery, one of the rods disengaged from the connector.This may have happened after a quasi-traumatic event or in case the rod selected ended up being too short, which is unlikely given the surgeon's comment on the matter: in any case, this cannot be judged from the xrays.If insufficient holding force allowed the rod to slip, technical analysis of the explants may be able to tell if there was a tolerance problem.From the clinical point of view, the analysis is unlikely to give further leads to explain the event.Other devices involved: batch review performed on (b)(6) 2021.Pedicle screw 03.52.425 enh.Bent rod ti 5.5x45mm (k141988) lot 1621533: 80 items manufactured and released on 08-jun-2018.Expiration date: 2023-05-14.No anomalies found related to the problem.To date, 70 items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Primary surgery was performed on (b)(6).There was no abnormality in the examination one week after the primary surgery.The patient had a ct scan about one month after the primary surgery and the surgeon noticed rods disengagement.The surgeon revised rod and l4 screw on the (b)(6) 2021.At the time of primary surgery, the surgeon measured the rod length with rod measuring device ref (b)(4), the rod length was enough.The final tightening was done correctly during primary.
 
Event or Problem Description
Primary surgery was performed on (b)(6).There was no abnormality in the examination one week after the primary surgery.The patient had a ct scan about one month after the primary surgery and the surgeon noticed rods disengagement.The surgeon revised rod and l4 screw on the (b)(6) 2021.At the time of primary surgery, the surgeon measured the rod length with rod measuring device ref 03.52.10.0735, the rod length was enough.The final tightening was done correctly during primary.
 
Additional Manufacturer Narrative
Batch review performed on 02 september 2021: lot 2024304: (b)(4) items manufactured and released on 06-apr-2021.Expiration date: 2026-03-23.No anomalies found related to the problem.To date, 12 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: 1,5 months after 1-level primary lumbar stabilization surgery, one of the rods disengaged from the connector.This may have happened after a quasi-traumatic event or in case the rod selected ended up being too short, which is unlikely given the surgeon's comment on the matter: in any case, this cannot be judged from the xrays.If insufficient holding force allowed the rod to slip, technical analysis of the explants may be able to tell if there was a tolerance problem.From the clinical point of view, the analysis is unlikely to give further leads to explain the event.Visual inspection performed by r&d manager: pictures and additional information have been taken in consideration.Primary surgery was performed in june.After one month by a ct scan the surgeon detected a rod disengagement.Analyzing the ct scan done after the primary surgery and analyzing the rods removed and received we could assumption that: rod a (lot number 1621533) the cause of the disengagement could be that the rod has been inserted to much in the cranial implant so that the setscrew works on the hexagon and not on the cylindrical surface.An additional cause could be the not correct final tightening.Rod b (lot number 20220231) the cause of the replacement of the rod could be the not correct length of the rod inserted in the primary surgery.As demonstrated in the ct done after the first surgery the rod is not completely inserted in the caudal implant and the setscrew works in not correct position.With the mr312-21 the rod measuring device (03.52.10.0735) has been improved increasing the readability of the plate and modifying the geometry of the indicator.Other devices involved: batch review performed on 02 september 2021.Pedicle screw 03.52.425 enh.Bent rod ti 5.5x45mm (k141988) lot 1621533: 80 items manufactured and released on 08-jun-2018.Expiration date: 2023-05-14.No anomalies found related to the problem.To date, 70 items of the same lot have been already sold without any similar reported event.Batch review performed on 07 october 2021 pedicle screw 03.52.426 enh.Bent rod ti 5.5x50mm (k141988) lot 2022023: (b)(4) items manufactured and released on 22-oct-2020.Expiration date: 2025-10-11.No anomalies found related to the problem.To date, 34 items of the same lot have been already sold without any similar reported event.

Brand Name
MUST LT 03.57.024 MUST LT 15MM SHORT - PEDICLE SCREW 6X40 CANN
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12438319
Report Number3005180920-2021-00712
Device Sequence Number3779466
Product Code NKB
UDI-Device Identifier07630971278387
UDI-Public07630971278387
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2026
Device Model Number03.57.024
Device Catalogue Number03.57.024
Device Lot Number2024304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR